Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 279, NWS Atlanta, GA

May 27, 2006Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2006, 8:12 PM EDT for Bartow County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2006, 8:12 PM EDT (00:12 UTC)
Expired
May 27, 2006, 9:01 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 280012
SVRFFC
GAC015-280115-
/O.NEW.KFFC.SV.W.0279.060528T0012Z-060528T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EDT SAT MAY 27 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ADAIRSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINGSTON...EUHARLEE...CASSVILLE AND CARTERSVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3440 8488 3435 8503 3410 8495 3419 8465

$$
2 follow-up statements
000 
WWUS52 KFFC 280034
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT SAT MAY 27 2006

GAC015-280115-
/O.CON.KFFC.SV.W.0279.000000T0000Z-060528T0115Z/
BARTOW GA-
834 PM EDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BARTOW COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
KINGSTON...OR ABOUT 9 MILES NORTHWEST OF CARTERSVILLE...MOVING
SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...WHITE AND EUHARLEE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3440 8488 3435 8503 3410 8495 3419 8465

$$
000 
WWUS52 KFFC 280101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT SAT MAY 27 2006

GAC015-280111-
/O.CAN.KFFC.SV.W.0279.000000T0000Z-060528T0115Z/
BARTOW GA-
901 PM EDT SAT MAY 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR BARTOW COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER.  HOWEVER...GUSTY WINDS UP TO 30 MPH AND HEAVY RAIN 
ARE STILL POSSIBLE WITH THIS STORM.

LAT...LON 3440 8488 3435 8503 3410 8495 3419 8465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:30 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 27, 5:30 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SAT MAY 27 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
APPARENTLY ENOUGH INSTABILITY HAD BOTTLED UP THAT BY AROUND 18Z...
CONVECTIVE TEMPERATURE WAS ABLE TO BREAK WHATEVER CAP WE HAD AND
ISOLATED SHOWERS HAD BEGUN DEVELOPING IN VARIOUS LOCATIONS ACROSS
THE SOUTHEASTERN UNITED STATES. BETWEEN WATER VAPOR AND VISIBLE
SATELLITE IMAGERY...IT LOOKS LIKE LEFTOVER MCV FROM FRIDAY SEEMS
TO BE PART OF THE CULPRIT. HOWEVER...SINCE THESE STORMS WILL BE
MOSTLY DIURNALLY DRIVEN INSTABILITY-TYPE STORMS DUE TO LACK OF
DYNAMICS...DO NOT EXPECT THEM TO LINGER MUCH PAST SUNSET. CANNOT
RULE OUT A MARGINAL SEVERE STORM OR TWO AS THEY PULSE UP AND DOWN.

MODELS ARE HAVING A BIT OF TROUBLE RESOLVING THIS SITUATION. THE
GFS AND RUC BOTH WANTED TO BREAK OUT STORMS EVERYWHERE EARLIER
THIS AFTERNOON. NAM AND PARALLEL NAM ARE BETTER WITH THE PLACEMENT
OF THE STORMS (INITIATION NEAR 18Z WAS ALONG THE SAVANNAH RIVER)
BUT CONVECTIVE INITIATION IN BOTH OF THESE MODELS WAS LATER THIS
EVENING AND OVERNIGHT. IN SPITE OF THIS...THEY DO ALL AT LEAST
AGREE ON POPS LESS THAN 20% FOR THE OVERNIGHT PERIOD. HOWEVER...
THEY ALSO ALL HINT ON SOME SORT OF MCS DEVELOPING OFF THE SOUTH
CAROLINA COAST. GIVEN THIS HAVE LEFT SLIGHT CHANCE POPS IN THE
EARLY OVERNIGHT PERIOD FAR SOUTHEAST...NO MENTION OF RAIN
ELSEWHERE RIGHT NOW...BUT WILL WAIT TILL PRESS TIME FOR FINAL
DECISION. A BIT OF A REPEAT ON SUNDAY AS THE RIDGE ALOFT BUILDS
IN ALLOWING THE MOISTURE TO REMAIN LOCKED IN PLACE. TEMPERATURES
SOAR AGAIN TO THE LOWER 90S IN SOME AREAS. SOUTHERLY FLOW
AROUND THE WESTERN EDGE OF THE HIGH BRINGS CONTINUED MOISTURE FLOW
AND RAIN CHANCES INTO THE DEEP SOUTH ON MONDAY...AND PARTS OF WEST
CENTRAL AND NORTHWEST GEORGIA GET INTO THIS ACT. NO REAL CHANGES
ALOFT DURING THE SHORT TERM...SO ANY STORMS THAT DEVELOP WOULD
CONTINUE TO BE THESE AFTERNOON PULSE SUMMERTIME STORMS...HIGH CAPE
LOW SHEAR TYPE STUFF WITH MAYBE SOME HAIL AND A DOWNBURST OR TWO
HERE OR THERE. 500MB TEMPS REMAIN IN THE -8C TO -10C RANGE...NO
JET TO SPEAK OF MOVING OVER THIS AREA...AND OTHER THAN A
SHORTWAVE WIGGLING THROUGH THE UPPER RIDGE...NO REAL FORCING
ALOFT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
LARGE UPPER RIDGE REMAINS OVER THE SOUTHEAST THROUGH A GOOD
PORTION OF THE EXTENDED...CONTINUING THE PATTERN OF ISOLATED TO
SCATTERED AFTERNOON PULSE-TYPE SHOWERS AND THUNDERSTORMS. THE
RIDGE GRADUALLY BREAKS DOWN...OR RATHER FLATTENS...TOWARD THE END
OF THE WORK WEEK WHEN A WAVE MOVES ACROSS THE NORTHERN HALF OF THE
UNITED STATES. THE FRONT ASSOCIATED WITH THIS SYSTEM LOOKS
INITIALLY TO BE FAIRLY POTENT...BUT BY THE TIME IT REACHES OUR
AREA ON FRIDAY...NATURALLY...IT WEAKENS AND THE MOISTURE SEEMS TO
SPLIT ACROSS THE STATE. WILL HAVE TO WAIT AND SEE WHAT COMES OF
IT...BUT GENERALLY AN UNSETTLED PATTERN UNTIL THE FRONT MOVES
THROUGH. OF COURSE...WE WILL SOON BE GETTING INTO THE TIME OF YEAR
THAT IT WILL BE RARE FOR A FRONT TO ACTUALLY MAKE IT ALL THE WAY
THROUGH THE STATE. FOR THE MOST PART...MID 80S TO LOWER 90S FOR
HIGHS... MID 60S TO LOWER 70S FOR LOWS.

&&

.AVIATION...
OVERALL...VFR CONDITIONS EXPECTED THROUGH TAF VALID PERIOD...WITH
JUST ISOLATED...BRIEF EXCEPTIONS. SUBTROPICAL...SUMMERLIKE UPPER
RIDGE BUILDING OVER THE AREA AND FORECAST TO REMAIN IN PLACE OVER
THE SOUTHEAST...NAMELY GEORGIA...FOR THE NEXT SEVERAL DAYS. DYNAMICS
WILL REMAIN VERY WEAK...MUCH LIKE JULY...BUT INSTABILITY WILL BE
HIGH. AMPLE LOW-LEVEL MOISTURE REMAINS IN PLACE. THUS...EXPECT
PATTERN OF ISOLATED AFTERNOON/EVENING SHRA/TSRA TO CONTINUE. IN
GENERAL...POPS NOT HIGH ENOUGH TO MENTION IN TAFS. IMMEDIATE SFC
AIR MASS REMAINS RELATIVELY DRY WITH DEWPOINTS IN THE 60S...THUS
RADIATIONAL FOG NOT A SIGNIFICANT PROBLEM GIVEN HIGH MIN TEMPS. IN
ADDITION...MCN...ONE OF THE USUAL FOG LOCATIONS...HAS HAD NO RAIN
RECENTLY AND NOW AROUND 9 INCHES BELOW NORMAL FOR THE YEAR.
THUS...DO NOT EXPECT MUCH PROBLEM THERE EITHER.

CEILINGS...
VFR THROUGH TAF VALID PERIOD...WITH THE ONLY EXCEPTION BEING ISOLD
BRIEF IFR IN SHRA/TSRA ACTIVITY DURING THE AFTERNOON/EVENING. THERE
ARE NO SYNOPTIC SYSTEMS SLATED TO AFFECT THE AREA THROUGH THE TAF
VALID PERIOD...SO OTHER THAN CONVECTIVE DEBRIS...SKIES WILL TEND TO
GO CLEAR OVERNIGHT AND IN THE EARLY MORNING HOURS.

VISIBILITY...
ONLY TWO EXCEPTIONS FROM VFR VISIBILITY WILL BE ISOLATED...BRIEF
AFTERNOON/EVENING SHRA/TSRA AND MVFR VISIBILITY IN FOG/HAZE MORNING
HOURS. NOTE...THAT HAZE MAY BECOME AN INCREASING PROBLEM DURING THE
DAYTIME AS UPPER RIDGE BUILDS OVER THE AREA AND SFC AIR MASS BECOMES
STAGNANT.

WX...
ISOLD SHRA/TSRA IN THE 18Z-02Z PERIOD. NOT ENOUGH TO WARRANT
ANYTHING OTHER THAN VCTS AT THIS TIME AND AMEND IF CLEAR THAT TSRA
WILL AFFECT TAF SITE. THERE DOES APPEAR TO BE A SLIGHTLY BETTER
CHANCE FOR SHRA/TSRA ACROSS ATL-MCN-CSG ON SUN THAN WAS OBSERVED
TODAY.

WINDS...
AS UPPER RIDGE BUILDS OVER THE AREA A VERY WEAK BACKDOOR FRONT WILL
EVOLVE. THIS WILL BRING WINDS AROUND TO THE NE LATE SUNDAY. EXACT
TIMING OF SUCH WILL BE DIFFICULT GIVEN WEAK FLOW. SPEEDS GENERALLY
LESS THAN 10KTS THROUGH TAF VALID PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  92  70  90 /  10  20  10  10
ATHENS          69  95  65  95 /  10  20  10  10
GAINESVILLE     70  91  64  89 /  10  20  10  20
ROME            69  96  67  94 /  10  20  10  20
COLUMBUS        71  96  69  95 /  10  20  20  10
MACON           68  95  67  93 /  10  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12/19
Hazardous weather outlook, May 27, 6:00 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SAT MAY 27 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A FRONTAL BOUNDARY STRETCHING FROM PENNSYLVANIA TO TENNESSEE WILL
DRIFT SOUTH...NEARING THE TENNESSEE GEORGIA BORDER THIS AFTERNOON.

.PRIMARY HAZARDS...
THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE
CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM
WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MOST SIGNIFICANT THREAT OF SEVERE
THUNDERSTORMS WILL BE NORTH OF A ROME TO GAINSVILLE LINE BETWEEN 3 PM
AND 9 PM.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH
AND CENTRAL GEORGIA THIS AFTERNOON...AHEAD OF A FRONTAL BOUNDARY
DRIFTING SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY REGION. THE
AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE DURING THE AFTERNOON AS TEMPERATURES CLIMB
INTO LOW AND MID 90S AND DEW POINTS RANGE FROM THE MIDDLE 60S TO
AROUND 70. WITH CAPES FORECAST TO INCREASE INTO THE 1500 TO 2500
RANGE AND LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE...A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS EXTREME NORTH
GEORGIA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON OR
EVENING.

In the hours before

Special weather statement, May 27, 6:19 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SAT MAY 27 2006

GAZ027-038-272300-
619 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 700 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TWO STRONG THUNDERSTORMS...ONE OVER SOUTHERN MADISON COUNTY JUST
WEST OF DANIELSVILLE AND ANOTHER ALONG THE MADISON...OGLETHORPE
COUNTY LINE JUST NORTHEAST OF SMITHSONIA...BOTH MOVING SOUTHEAST AT
10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

19
Special weather statement, May 27, 6:37 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT SAT MAY 27 2006

GAZ004-272315-
637 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WHITFIELD COUNTY
UNTIL 715 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WHITFIELD COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE ROCKY FACE...AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 27, 6:39 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT MAY 27 2006

GAZ007-013-014-272315-
639 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND PEA SIZED HAIL IN
PICKENS...DAWSON AND GILMER COUNTIES UNTIL 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF AMICALOLA FALLS STATE
PARK...MOVING SOUTHEAST AT 10 MPH.  PEA-SIZED HAIL AND WIND GUSTS TO
40 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED OVER THE
NEXT HOUR ACROSS EXTREME SOUTHERN GILMER COUNTY...NORTHEAST PICKENS
COUNTY AND NORTHWEST DAWSON COUNTY THROUGH 715 PM. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, May 27, 7:40 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT SAT MAY 27 2006

GAZ076-280015-
740 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT
LIGHTNING IN JEFFERSON COUNTY UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEAST JEFFERSON COUNTY...NEAR
MATTHEWS...MOVING SOUTH AT 15 MPH.  THIS STORM WILL REMAIN VERY NEAR
THE BURKE COUNTY LINE. THIS THUNDERSTORM MAY DEVELOP FURTHER
WESTWARD INTO THE COUNTY DURING THE NEXT 30 MINUTES.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, May 27, 7:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT SAT MAY 27 2006

GAZ019-280030-
759 PM EDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FLOYD COUNTY UNTIL 830 PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARMUCHEE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING ONE-HALF IN HAIL.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ROME.
Local storm report, May 27, 8:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SW MURRAYVILLE        34.40N 83.93W
05/27/2006  E0.75 INCH       HALL               GA   PUBLIC

0630 PM     HAIL             6 S RINGGOLD            34.83N 85.11W
05/27/2006  E0.88 INCH       CATOOSA            GA   EMERGENCY MNGR

0645 PM     HAIL             6 S RINGGOLD            34.83N 85.11W
05/27/2006  E0.88 INCH       CATOOSA            GA   EMERGENCY MNGR

0655 PM     HAIL             ROCKY FACE              34.81N 85.03W
05/27/2006  E0.75 INCH       WHITFIELD          GA   PUBLIC

&&

EAVILA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:07 PM EDTSevere Thunderstorm WarningFFCFloyd53 min
May 28, 2:36 PM EDTSevere Thunderstorm WarningFFCToombs24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.